New Mexico, 2015Drought in New Mexico, March 1 to 31, 2015
March 1 to 31, 2015 · NWS EPZ · 1 event in 1 county or zone
Little change was noted in the drought situation for Southwest New Mexico. Severe(D2) drought remained in place for far Western Grant County while much of the remainder of the county was in Abnormally Dry(D0) or Moderate(D1) drought conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Little change was noted in the drought situation for Southwest New Mexico. Severe(D2) drought remained in place for far Western Grant County while much of the remainder of the county was in Abnormally Dry(D0) or Moderate(D1) drought conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Feb 28, 2:03 PM MST, 9 hours 57 minutes earlier.
Area forecast discussion, Feb 28, 2:03 PM MST, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
203 PM MST SAT FEB 28 2015
.SYNOPSIS...
WESTERLY WINDS WILL BRING WARM WEATHER TO SOUTHERN NEW MEXICO AND
WEST SUNDAY AND MONDAY BEFORE COOLER AIR BEHIND A COLD FRONT INVADES
THE BORDERLAND LATER NEXT WEEK. A COMPLEX UPPER LEVEL LOW PRESSURE
SYSTEM WILL ALSO BRING A THREAT OF RAIN AND SNOW TO MUCH OF THE
REGION EARLY NEXT WEEK BEFORE COOL DRY WEATHER RETURNS ON
THURSDAY.
&&
.DISCUSSION...
EASTERLY WINDS HAVE SUSTAINED INFLOW OF COOLER THAN NORMAL AIR
INTO MOST OF THE CWA THROUGH EARLY THIS AFTERNOON WITH
TEMPERATURES AGAIN RUNNING LOWER THAN EXPECTED. ON SUNDAY HOWEVER
CLOSED UPPER LOW WILL DROP SOUTHWARD INTO SOUTHERN CALIFORNIA
CAUSING STRENGTHENING SOUTHWESTERLY WINDS ALOFT ACROSS THE
SOUTHERN ROCKIES. EXPECT THESE WINDS TO MIX DOWN TO THE SURFACE
RESULTING IN ADVECTION OF WARMER AIR WITH SUNDAY TEMPERATURES
HOPEFULLY RISING ABOVE NORMAL. IN ADDITION THERE MAY BE SUFFICIENT
MOISTURE ADVECTION ON SUNDAY TO SUPPORT A FEW RAIN SHOWERS OVER
THE GILA REGION.
THINGS BECOME EVEN MORE COMPLEX ON MONDAY AS THE CLOSED LOW EJECTS
TO THE NORTHEAST WHILE ANOTHER UPPER LOW FORMS OFF THE CALIFORNIA
COAST. CONTINUED DEEP SOUTHWEST FLOW WILL BOTH SUSTAIN WARM
TEMPERATURES ACROSS THE CWA ON MONDAY AND ALSO ADVECT ABUNDANT
MOISTURE WITH PRECIPITABLE WATER RISING TO WELL ABOVE NORMAL AT
AROUND .75 INCH MONDAY AFTERNOON. ALSO EXPECT UPPER WAVE TO EJECT
ACROSS THE REGION ALONG WITH PACIFIC COLD FRONT LATE MONDAY AND
THIS WILL GENERATE INCREASING PRECIP COVERAGE MONDAY AND MONDAY
NIGHT. TEMPERATURE PROFILES INDICATE RAIN WILL FALL MOST LOCATIONS
ON MONDAY BUT COOLING WILL CAUSE SNOW LEVELS TO LOWER TO AROUND
7000 FEET BY TUESDAY MORNING. SLOW MOVING UPPER TROUGH WILL MOVE
INTO ARIZONA ON TUESDAY WITH CONTINUED SOUTHWEST FLOW ALOFT
SUSTAINING MOISTURE TRANSPORT. THUS EXPECT THREAT OF RAIN AND
MOUNTAIN SNOWS TO PERSIST INTO TUESDAY THOUGH WITH COOLER
TEMPERATURES DUE TO PACIFIC COLD FRONT PASSAGE.
MAJOR DIFFERENCES BETWEEN GFS AND ECMWF AFTER TUESDAY. THE GFS
SWEEPS THE TROUGH THROUGH THE CWA ON WEDNESDAY WITH COLDER BUT
DRIER AIR SUBSEQUENTLY FLOWING INTO NEW MEXICO AND WEST TEXAS. IN
STARK CONTRAST THE ECMWF DEVELOPS AN ALMOST STATIONARY CLOSED LOW
OVER ARIZONA DURING THIS WHILE WHILE MUCH COLDER SURFACE AIR
INTRUDES FROM THE EAST. THUS THE ECMWF SOLUTION HAS CONSIDERABLY
COLDER TEMPERATURES ALONG WITH A HIGH THREAT OF SNOW LATER
PERIODS. AT THIS TIME PREFER THE DETERMINISTIC GFS SOLUTION AS IT
AGREES WITH THE ENSEMBLE OUTPUT PLUS THE SUPER BLEND NUMBERS AND
CANADIAN MODEL ARE MORE CONSISTENT WITH THE GFS. SO EXPECT SLIGHT
CHANCES FOR PRECIP WEDNESDAY FOLLOWED BY COOL DRY WEATHER
REMAINDER OF THE WEEK.
&&
.AVIATION...VALID 01/00Z-02/00Z...
P6SM SCT-BKN050-070 BKN250 THRU 03Z WITH W TO SW WINDS OF
15-20G30KTS. AFT 03Z...FEW-SCT050-070 SCT-BKN250 WITH S TO SW WINDS
AOB 12KTS. AFT 18Z FEW-SCT060-080 SCT250 WITH WINDS SHIFTING TO THE
SW 08-15KTS.
&&
.FIRE WEATHER...
AN UPPER LOW IS CURRENTLY DIGGING DOWN THE CALIFORNIA COAST WITH
SOUTHWEST FLOW AHEAD OF IT BRINGING A RETURN TO WARMER WEATHER FOR
NEXT COUPLE OF DAYS. OCCASIONAL BREEZY TO POSSIBLY WINDY CONDITIONS
CAN BE EXPECTED THROUGH WEDNESDAY...BUT RELATIVE HUMIDITIES SHOULD
REMAIN HIGH ENOUGH THAT CRITICAL CONDITIONS DO NOT DEVELOP. THE
UPPER LOW MENTIONED EARLIER WILL START TO KICK OUT OF THE BAJA
REGION LATE MONDAY AND BRING A CHANCE FOR GENERALLY RAIN SHOWERS
WITH SOME SNOW POSSIBLE AT THE HIGHEST ELEVATIONS INTO TUESDAY
MORNING. ANOTHER BACK DOOR COLD FRONT IS EXPECTED THURSDAY WITH
ANOTHER SIGNIFICANT DROP IN TEMPERATURES POSSIBLE...ESPECIALLY EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 45 73 49 71 51 / 0 0 0 20 40
SIERRA BLANCA 39 71 46 70 51 / 0 0 0 10 30
LAS CRUCES 39 70 45 67 43 / 0 0 0 20 40
ALAMOGORDO 40 68 44 66 45 / 0 0 0 20 40
CLOUDCROFT 30 49 32 47 30 / 0 0 10 30 60
TRUTH OR CONSEQUENCES 41 64 42 63 42 / 0 0 0 20 30
SILVER CITY 37 56 39 56 34 / 20 20 20 40 60
DEMING 38 67 41 65 41 / 0 0 0 30 40
LORDSBURG 37 64 40 64 38 / 0 0 10 30 50
WEST EL PASO METRO 47 72 50 70 50 / 0 0 0 20 40
DELL CITY 35 71 41 70 46 / 0 0 0 20 30
FORT HANCOCK 42 75 48 74 53 / 0 0 0 20 30
LOMA LINDA 43 65 46 65 47 / 0 0 0 20 30
FABENS 42 75 47 72 51 / 0 0 0 20 40
SANTA TERESA 42 71 47 69 47 / 0 0 0 20 40
WHITE SANDS HQ 43 68 47 67 48 / 0 0 0 20 40
JORNADA RANGE 36 67 39 66 41 / 0 0 0 20 40
HATCH 39 68 43 67 44 / 0 0 0 20 30
COLUMBUS 42 67 46 66 45 / 0 0 0 20 30
OROGRANDE 43 70 47 69 48 / 0 0 0 20 40
MAYHILL 34 57 36 56 36 / 0 0 10 30 60
MESCALERO 31 56 33 55 33 / 0 0 10 30 60
TIMBERON 34 56 37 56 37 / 0 0 10 30 60
WINSTON 37 56 38 57 35 / 20 10 10 40 50
HILLSBORO 41 61 42 61 40 / 10 0 0 30 40
SPACEPORT 36 67 40 65 40 / 0 0 0 20 30
LAKE ROBERTS 35 55 36 54 33 / 30 20 20 50 60
HURLEY 37 59 39 59 36 / 20 0 10 40 50
CLIFF 37 62 38 61 35 / 30 20 10 40 50
MULE CREEK 31 58 33 57 29 / 30 20 20 40 50
FAYWOOD 39 59 42 60 38 / 10 0 0 30 40
ANIMAS 39 65 43 66 40 / 0 0 10 30 60
HACHITA 38 67 42 67 40 / 0 0 0 30 40
ANTELOPE WELLS 39 67 43 67 42 / 0 0 10 30 60
CLOVERDALE 39 63 43 64 39 / 0 0 10 30 60
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05 ROGASH
Hazardous weather outlook, Feb 28, 6:20 AM MST, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
620 AM MST SAT FEB 28 2015
NMZ401>417-TXZ418>424-011330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
620 AM MST SAT FEB 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL INCREASE
FROM THE WEST TO 15 TO 25 MPH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WE WILL SEE PRECIPITATION CHANCES RETURN TO THE BORDERLAND ON
MONDAY INTO TUESDAY. WE'LL BE COOLER BY THURSDAY...BUT
TEMPERATURES WILL BE ON THE RISE AGAIN BY NEXT FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Upper Gila River Valley
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
Severe(D2) drought continued for the western half of the zone in March. The Gila Hot Springs Cooperative Observer reported 0.83 inches of precipitation which was 0.05 inches above normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Kentucky, March 1 to 19, 20152 deaths · 68 events
- Winter Storm in Utah, March 1 to 3, 201515 injured · 11 events
- Winter Storm and Winter Weather in Delaware, March 1, 201513 injured · 4 events
- Winter Storm and Winter Weather in New Jersey, March 1, 20158 injured · 21 events
- Drought in Texas, March 1 to 31, 2015$55,000 · 24 events
- Winter Weather in Virginia, March 1, 201532 events
- Drought in Oklahoma, March 1 to 31, 201529 events
- Heavy Snow in Indiana, March 1, 201525 events
- Winter Weather in Virginia, March 1, 201524 events
- Winter Storm and Winter Weather in Ohio, March 1, 201521 events
- Blizzard and Winter Storm in Colorado, March 1 to 4, 201519 events
- Drought in Texas, March 1 to 31, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566378.